Georgia, 2004Damaging Wind in Georgia, June 5, 2004
June 5, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 5, 7:22 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 5, 7:22 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT SAT JUN 5 2004
MOST OF THE AFTERNOON CONVECTION HAS DISSIPATED. ONE STUBBORN CELL
REMAINS OVER THE CENTRAL BIG BEND. DESPITE THE STATIONARY FRONT
PERSISTING ACROSS THE FORECAST AREA...WILL PROBABLY BE ABLE TO DROP
POPS IN THE OVERNIGHT ZONES...BUT THIS WILL BE A LAST MINUTE
DECISION. OFF SHORE BUOYS ARE REPORTING WINDS GENERALLY SW AT 10 OR
LESS AND SEAS 2 FEET OR LESS...WELL WITHIN FORECAST SO NO CHANGES
PLANNED FOR COASTALS.
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AFD
PREVIOUS DISCUSSION FOLLOWS
**********************************************************
.SYNOPSIS...
A WEAK STATIONARY FRONT EXTENDS FROM NORTHEAST TO SOUTHWEST ACROSS
OUR FORECAST AREA. ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG AND
EAST OF THIS FRONT...WHERE THE SURFACE AIR IS A LITTLE MORE MOIST.
SIGNIFICANT DRYING IN THE MID TROPOSPHERE HAS RESULTED IN A MARKED
DECREASE IN RAIN AS COMPARED TO THE LAST SEVERAL DAYS.
&&
.SHORT TERM...
TODAYS RELATIVELY QUIET WEATHER WILL GIVE WAY TO ANOTHER RAINY
PERIOD SUNDAY AND MONDAY. A SHORT WAVE TROUGH CURRENTLY OVER EAST
TEXAS IS FORECAST TO MOVE INTO OUR AREA LATE MONDAY. DEEP LAYER
MOISTURE WILL INCREASE RAPIDLY...AS WILL THE SYNOPTIC SCALE LIFT.
EVEN IF THE SHORT WAVE AND BEST LIFT ARE DELAYED TILL SUNDAY
EVENING...THE 1000-700 MB SOUTHWEST FLOW IS TYPICALLY A WET SEA
BREEZE REGIME FOR THIS AREA. AFTER THE SHORT WAVE TROUGH PASSES BY
ON MONDAY MORNING THERE WILL STILL BE ENOUGH DEEP LAYER MOISTURE AND
LIFT TO WARRANT CHANCE POPS THROUGH AT LEAST TUESDAY.
.LONG TERM...
(WED-SAT) ALTHOUGH THE UPPER LEVEL PATTERN IS FORECAST TO CHANGE TO
AN EASTERN RIDGE/WESTERN TROUGH SET-UP BY THE MIDDLE OF NEXT
WEEK...IT MAY STILL BE A FAIRLY WET PATTERN FOR US. THE 500 MB RIDGE
IS WILL BE ORIENTED NORTH-SOUTH TO THE EAST OF US...GIVING US MOIST
SOUTHERLY FLOW ALOFT. POPS WILL BE ABOVE CLIMATOLOGY AND
TEMPERATURES NEAR CLIMATOLOGY.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 69 87 69 88 / 20 60 30 50
PFN 72 86 72 88 / 30 60 30 50
DHN 69 87 70 87 / 20 60 30 50
ABY 68 88 70 87 / 20 50 30 50
VLD 68 88 69 88 / 20 60 30 50
CTY 71 85 70 87 / 20 60 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
FOURNIER
Hazardous weather outlook, Jun 5, 5:00 AM EST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT JUN 5 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-061000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
326 AM EDT SAT JUN 5 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAINLY ACROSS THE
FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA. CONDITIONS ARE NOT
FAVORABLE FOR WIDESPREAD SEVERE WEATHER...BUT A FEW STORMS COULD
BRIEFLY APPROACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MAINLY EACH AFTERNOON AND
EVENING...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
.RIP CURRENTS...
THERE IS A MODERATE THREAT FOR RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...ESPECIALLY FOR THE SOUTHWEST-FACING
BEACHES WEST OF APALACHICOLA. A RIP CURRENT IS A STRONG NARROW
CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN
RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.F ZONE. IT CAN RAPIDLY CARRY A
SWIMMER INTO DEEPER WATER.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
22-BARRY
Thunderstorm Wind, Thomas
- When
- June 5, 9:20 PM EST
- Where
- Thomas County, 3 mi E of Thomasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.833, -83.917
A large pine tree was uprooted and damaged other trees. It also destroyed a wooden privacy fence. Reported by the public.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2004$150,000 · 1 in hail · 5 events
- Damaging Wind in Kentucky, June 5, 2004$150,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 5, 2004$20,000 · 2.75 in hail · 35 events
- Hail and Damaging Winds in Texas, June 5, 2004$23,000 · 1.75 in hail · 12 events
- Hail in Texas, June 5, 2004$27,000 · 1 in hail · 3 events
- Damaging Wind in Louisiana, June 5, 2004$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 5, 20042.5 in hail · 16 events
- Tornadoes and Flash Flooding in Texas, June 5, 2004F0 · 14 events
- Hail and Damaging Winds in Minnesota, June 5, 200452 kt wind · 7 events
- Flash Flooding and Hail in Texas, June 5, 20040.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 5 to 6, 200452 kt wind · 6 events
- Hail and Damaging Winds in Oklahoma, June 5, 200452 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404575.